Informa Life Sciences is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
Key Sessions

Lauren Jones

Welcome to Biotech Week Boston

City of Boston

Dean Pettit, Ph.D.

Improving Global Access to Biotherapeutics through Molecule, Process and Manufacturing Design

Just Biotherapeutics

Flemming Ornskov, M.D., M.P.H.

A Vision for Rare Disease: How We Can Champion Underserved Patients

Shire

James Collins, Ph.D.

Synthetic Biology: Biomedical Applications Come of Age

Massachusetts Institute of Technology

Sep 26
Show Filter
11:50am - 12:20pm 30 mins
Main agenda
Quantifying the Impact of CO2 Gas on the pH of Frozen Sodium Phosphate When Stored in Single-Use Bags on Dry Ice
  • Michael Johnson - Business Development Engineering Manager, Entegris
more

The stability of frozen solutions stored in single-use bags is a primary concern in bioprocessing. This presentation will share pH stability data from a frozen solution stored in single-use bags with different gas permeation rates that are subjected to CO2 gas from sublimating dry ice.

Please note: The exhibit hall is not open following this talk. The exhibit hall opens today at 3:15pm

11:50am - 12:20pm 30 mins
Main agenda
Virus Safety for Vaccines, Viral Vectors, and Cell Based Therapies
  • Damon Asher, Ph.D. - Head, Americas Vaccine Initiative, MilliporeSigma
more

Please note: The exhibit hall is not open following this talk. The exhibit hall opens today at 3:15pm

11:50am - 12:20pm 30 mins
Main agenda
Meaningful Insights on Subvisible Particle Morphology, Size and Purity
  • Mathieu Colomb-Delsuc, Ph.D. - Senior Scientist, Electron Microscopy Technologies, Vironova
more

Electron Microscopy (EM) together with image analysis give unmatched insight on sample purity, particle stability and morphological characteristics. This case study shows how a table-top MiniTEM system developed by Vironova is used to automatically detect undesired process outcome such as debris, broken particles and aggregates. Purity and integrity of AAV and Adenovirus gene therapy vectors samples are measured automatically in about one hour.

Please note: The exhibit hall is not open following this talk. The exhibit hall opens today at 3:15pm

11:50am - 12:20pm 30 mins
Main agenda
Cell Culture Perfusion Doesn’t Need to be Complicated
  • Yasser Kehail - Global Bioprocessing and Analytics Product Manager, GE Healthcare
more

Please note: The exhibit hall is not open following this talk. The exhibit hall opens today at 3:15pm


The demand for drugs and biosimilars is growing. The need to produce high concentrations of approved biotherapeutics in smaller and more flexible facilities has driven the development of increasingly sophisticated perfusion technologies. Furthermore, the advent of single-use products has accelerated production, minimized the risk of contamination, and requires less capital investment than traditional fed-batch culture. This technical workshop will discuss the challenges of developing and evaluating a perfusion process, and demonstrates how it can be successfully utilized as part of a single-use bioreactor system.

11:50am - 12:20pm 30 mins
Main agenda
A Microfluidics-based Single Cell Isolation Workflow Optimized for Efficiency, Viability and Assurance of Monoclonality
  • Speaker Steve Wiltgen, Ph.D. - Product Manager, Molecular Devices, LLC
more

Please note: The exhibit hall is not open following this talk. The exhibit hall opens today at 3:15pm


Conventional techniques for single cell sorting and isolation, such as limiting dilution and flow cytometry, are significantly restricted by process inefficiencies including low plating densities, low viabilities, and limited assurance of monoclonality. Here, we present a workflow for highly efficient and viable, image-based, single cell sorting that simultaneously provides strong assurance of monoclonality.

3:00pm - 5:30pm 150 mins
Main agenda
Startup Pitch Competition @ Biopharm America
  • Moderator Douglas MacDougall - President, MacDougall Biomedical Communications
  • Judge Christine Brennan - Principal, Novartis Venture Fund
  • Judge Jeremy Springhorn, Ph.D. - Partner, Corporate Development, Flagship Ventures
  • Judge Anna Turetsky, Ph.D. - Vice President, Lightstone Ventures
  • Judge Geeta Vemuri - Managing Partner, Agent Capital
  • Judge Charles Kunsch, Ph.D. - Director, AbbVie Ventures
more

Pitch your startup to a panel of judges comprised of business development execs, venture capitalists, and industry experts! 

Qualifying startup companies are invited to pitch their company using no more than four minutes. Our top notch panel of judges will determine the winner by the quality and effectiveness of the pitch.

3:15pm - 3:45pm 30 mins
Main agenda
Grand Opening of the BWB Exhibit & Poster Hall and Refreshment Break
3:30pm - 3:40pm 10 mins
Main agenda
Welcome to Biotech Week Boston
  • Lauren Jones - Director of Business Strategy, Mayor's Office of Economic Development, City of Boston
  • Anna Chrisman - Managing Director, EBD Group and KNect365 Life Sciences
more
3:40pm - 3:45pm 5 mins
Main agenda
Chairperson’s Remarks
  • Charles Sardonini - Director of Process Engineering & Development, Sanofi
more
3:45pm - 4:15pm 30 mins
Main agenda
Improving Global Access to Biotherapeutics through Molecule, Process and Manufacturing Design
  • Keynote Dean Pettit, Ph.D. - Chief Scientific Officer and Founding Partner, Just Biotherapeutics
more

This presentation will discuss the application of innovative technologies designed to expand global access to biotherapeutics. These integrated technologies will assist biotherapeutic discovery through the application of molecular design tools to improve candidate molecule developability, improve process design through intensification efforts, and reduce fixed costs associated with manufacturing facility construction and operation through the design of facilities with flexible, low cost features.

4:15pm - 4:45pm 30 mins
Main agenda
A Vision for Rare Disease: How We Can Champion Underserved Patients
  • Flemming Ornskov, M.D., M.P.H. - Chief Executive Officer, Shire
more

Although each rare disease affects a relatively small number of patients, together they are one of the largest under-served patient populations in the world. To make sustained progress for rare disease patients, the biopharma industry must continue to innovate and embrace new technologies to drive advances that result in faster diagnosis, better access and more effective treatments.

4:45pm - 5:15pm 30 mins
Main agenda
Synthetic Biology: Biomedical Applications Come of Age
  • James Collins, Ph.D. - Termeer Professor of Medical Engineering & Science and Professor, Department of Biological Engineering, Massachusetts Institute of Technology
more

Synthetic biology is bringing together engineers, physicists and biologists to model, design and construct biological circuits out of proteins, genes and other bits of DNA, and to use these circuits to rewire and reprogram organisms. These re-engineered organisms are going to change our lives in the coming years, leading to cheaper drugs, rapid diagnostic tests, and synthetic probiotics to treat infections and a range of complex diseases. In this talk, we highlight recent efforts to create synthetic gene networks and programmable cells, and discuss a variety of synthetic biology applications in biotechnology and biomedicine.

5:15pm - 7:00pm 105 mins
Main agenda
Opening Night "Celebration of Science in Boston" Reception in the BWB Exhibit & Poster Hall
more
6:30pm - 9:30pm 180 mins
Awards and Dinners
Xconomy Awards Gala**
more

6:30 pm - Check-In and Networking Reception

7:00 - 8:30 pm - Dinner and Program

8:30 - 9:30 pm - Networking Reception


**Xconomy Awards Gala only included with Festival Pass Plus Registration.